| Model Number |
BIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a speed bridge rotator cuff repair surgery the anchor broke off while it was screwed in.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update dw 28-jan-2025: further information was provided that the broken tip was retrieved out of the patient.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion, improper bone prep and/or prying/leveraging the device during use.The bone quality of the patient and the information of the instrument used to prepare the bone socket for insertion of the implant were not provided.The dfu for this device, dfu-0087-eo revision 4, gives the following warning: 6.Bioabsorbable only: attempting implantation into hard, dense bone and/or drilling/punching smaller diameter holes than recommended may cause failure (breakage) of the implant during insertion.